Alert archive / California / Small Craft Advisories in 2016

Small Craft Advisory 96, NWS San Francisco Bay Area, CA

June 6, 2016

NWS San Francisco Bay Area, CA issued this small craft advisory at Jun 6, 2016, 8:44 AM PDT. It took effect at Jun 6, 2016, 2:00 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2016, 8:44 AM PDT (15:44 UTC)
In effect from
Jun 6, 2016, 2:00 PM PDT
Expired
Jun 6, 2016, 8:00 PM PDT
In force
6 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

845 
WHUS76 KMTR 061544
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
844 AM PDT MON JUN 6 2016

PZZ530-062345-
/O.NEW.KMTR.SC.Y.0096.160606T2100Z-160607T0600Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
844 AM PDT MON JUN 6 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
1 follow-up statement
998 
WHUS76 KMTR 062123
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
223 PM PDT MON JUN 6 2016


PZZ530-070300-
/O.EXT.KMTR.SC.Y.0096.000000T0000Z-160607T0300Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
223 PM PDT MON JUN 6 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM PDT THIS
EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jun 6, 4:55 AM PDT, 3 hours 49 minutes earlier.

Area forecast discussion, Jun 6, 4:55 AM PDT, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
455 AM PDT MON JUN 6 2016

.SYNOPSIS...Marine layer is around 1800 feet deep this morning
with low clouds into the bays and coastal valleys. High pressure
will try and build aloft today into Tuesday with warm air still in
the hills above 2000 feet while cooler onshore flow will persist
near the coast and bays. By Wednesday an upper trough will
approach with slight cooling. More noted cooling should
occur...even inland Thursday through Saturday as an unseasonably cool
upper low passes over northern California. High pressure rebuilds
by Sunday with dry weather the next 7 days.

&&

&&

.DISCUSSION...as of 3:32 AM PDT Monday...Marine layer somewhere
around 1800 feet deep with 300-800 foot cloud bases being reported
throughout the greater Bay Area. So far minimal push of stratus beyond
the East Bay Hills. The sfo-sac gradient is a healthy 3.4 mb
onshore but only seeing 18 kt winds at Travis afb so far with
fairly light west winds at ksfo as well. While the marine layer is
firmly in place there is ridge of high pressure to our south that
is nosing over the region. 850 mb temps around 22-23 Celsius will
compress the marine layer today into Tuesday which should allow
for a quick burn off from the valleys this morning along with some
drizzle as the sun comes up.

In general today looks like a fairly seasonable early June day
with lots of 80s well inland....70s around the Bay and 60s near
the coast with 90s reserved for the interior hot spots. Not seeing
too much change of note into Tuesday with the ridge to our south
keeping the marine layer depth in check with fairly benign onshore
breezes.

By Weds 850 mb temps will begin to cool as an upper low approaches
the region. Particularly in the north bay and greater bay area we
should see a few degrees of cooling on Wednesday but nothing
significant. By Thursday and Friday 850 mb temps drop to between
12-14 Celsius...not too different than the ocean sst so even the
marine stratus layer could be disrupted or more patchy than normal
with fairly strong cool nw winds in the boundary layer.

500 mb cyclonic flow stays in place through at least Saturday with
near or slightly below normal temps inland but still pleasant
early June weather. Ridge should rebuild by Sunday with a modest
warming trend but nothing too hot. Forecast remains dry except for
coastal drizzle through the next 7 days and likely beyond.

&&

.AVIATION...as of 4:45 AM PDT Monday...Upper level ridge off the
Southern California coast is nudging northward. This has
compressed the marine layer lowering cloud bases below 1000 feet.
Some coastal drizzle has been reported. The marine layer is around
1500 feet so clouds start to burn off after 17z around the SFO
and MRY Bay Areas with complete burnoff by 18z.

Vicinity of KSFO...IFR cigs lifting to MVFR after 15Z clearing
after 17z.

SFO Bridge Approach...Clearing of the approach after 17Z but may
still see some obstructions due to patchy clouds through 18z.

Monterey Bay Terminals...IFR through 17Z.

&&

.MARINE...as of 4:45 AM PDT Monday...A thermal low over the desert
southwest will keep light to moderate northwest winds through
Wednesday. Winds and seas will increase Thursday and Friday as an
upper level trough approaches the Pacific Northwest.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tday...None.

PUBLIC FORECAST: RWW
AVIATION: W Pi
MARINE: W Pi

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook and twitter at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayarea

Nearby

Small Craft Advisories in California, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.